MAUDE Adverse Event Report: PRECISION MEDICAL BLENDER; PM5300 BLENDER

PRECISION MEDICAL BLENDER; PM5300 BLENDER
Model Number PM5300
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Precision medical blender involved in fire; however was not the source of the incident as investigated by the health care facility as described below."evening of (b)(6) 2021 there was an newborn placed into the infant warmer in the nicu for examination and a x-ray.The warming head was turned to the side to allow the x-ray unit access to the infant.The infant was immediately removed from the warmer and placed back into another warming unit, and taken back to the mothers room.The infant warmer in the nicu was left turned on and in skin sensing mode, which caused the element to ramp up to 100% power output.The warming head was also left in the turned position directly over top of an oxygen blender.Approx 4 hours later the oxygen blender melted down and burst into flames.The pressure from the o2 escaping from the damaged blender shot burning plastic and molten aluminum at the wall behind both units.The items that were on the wall then also ignited.The fire alarm did sound.Hospital staff did respond and act appropriately, extinguishing the fire with 3 - 10lb abc extinguishers.The entire ob department, both moms and babies, were evacuated to others parts of the building.The fire department responded, they checked for fire extension and ventilated smoke from the affected areas.The pa state police fire marshal and the pa doh were both notified".The oxygen blender was model# pm5300.S/n was destroyed in the fire.Precision medical reviewed previous complaint files and maude database which confirmed no other similar incidents or trending of the nature of the incident.At this time, there is no further information.Should additional information pertaining to the incident become available, a follow-up report will be filed.It is unknown at this time if the blender can be returned for evaluation.
 
Event or Problem Description
Fire involving precision medical blender caused by a heating element head of the warmer as described in the narrative.
 
Additional Manufacturer Narrative
Corrected b2 and h1 from orginal report pm5300-2523148-2021-0001 reference user facility report no (mw5100580).Precision medical blender involved in fire; however was not the source of the incident as investigated by the health care facility as described below."evening of (b)(6) 2021 there was an newborn placed into the infant warmer in the nicu for examination and a x-ray.The warming head was turned to the side to allow the x-ray unit access to the infant.The infant was immediately removed from the warmer and placed back into another warming unit, and taken back to the mothers room.The infant warmer in the nicu was left turned on and in skin sensing mode, which caused the element to ramp up to 100% power output.The warming head was also left in the turned position directly over top of an oxygen blender.Approx 4 hours later the oxygen blender melted down and burst into flames.The pressure from the o2 escaping from the damaged blender shot burning plastic and molten aluminum at the wall behind both units.The items that were on the wall then also ignited.The fire alarm did sound.Hospital staff did respond and act appropriately, extinguishing the fire with 3 - 10lb abc extinguishers.The entire ob department, both moms and babies, were evacuated to others parts of the building.The fire department responded, they checked for fire extension and ventilated smoke from the affected areas.The pa state police fire marshal and the pa doh were both notified" the oxygen blender was model# pm5300.S/n was destroyed in the fire.Precison medical reviewed previos complaint files and maude database which confirmed no other similar incidents or trending of the nature of the incident.At this time, there is no further information.Should addtional information pertaining to the incident become available, a follow-up report will be filed.It is unknown at this time if the blender can be returned for evaluation.
 
Event or Problem Description

Brand Name
PRECISION MEDICAL BLENDER
Common Device Name
PM5300 BLENDER
MDR Report Key11633153
Report Number2523148-2021-00001
Device Sequence Number14373521
Product Code BZR
UDI-Device Identifier00855887006016
UDI-Public00855887006016
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM5300
Device Catalogue NumberPM5300
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date04/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;